Alert archive / Texas / Winter Storm Watches in 2021
Winter Storm Watch 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this winter storm watch at Feb 12, 2021, 3:20 PM CST for 15 counties in Texas. It took effect at Feb 14, 2021, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2021, 3:20 PM CST (21:20 UTC)
- In effect from
- Feb 14, 2021, 6:00 PM CST
- Expired
- Feb 13, 2021, 3:54 PM CST
- In force
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 408 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 11:24 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Feb 12, 11:24 AM CST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1124 AM CST Fri Feb 12 2021
.AVIATION...
IFR conditions prevail across S TX this morning. The light rain
and patchy fog will continue to dissipate over the next couple of
hours with MVFR conditions expected by mid afternoon. MVFR
conditions will persist through tonight and Saturday morning. A
slight chance of rain will continue across the coastal areas
through tonight, but am not expecting any significant aviation
impacts. Rain chances increase once again Saturday across S TX and
could see both CIGs and VSBYs at MVFR levels. Have included a
PROB30 group for all TAF sites for this potential. Gusty north
winds through early this afternoon, will decrease by late this
afternoon, becoming light to moderate.
&&
.PREV DISCUSSION... /Issued 627 AM CST Fri Feb 12 2021/
AVIATION...
Poor aviation conditions continue across area terminals this
morning with cigs/vsbys in the IFR/LIFR category. Conditions
should improve slightly throughout the day today, with most sites
lifting to MVFR levels by the afternoon. Patchy light
drizzle/rain can be expected across the eastern sites through mid
morning, with showers possible later in the morning and through
the afternoon. Drier conditions should arrive by the evening
ending the rainfall potential. Gusty northerly winds 20-25 kts this
morning are expected to subside in the afternoon, becoming light
to moderate overnight.
PREV DISCUSSION... /Issued 423 AM CST Fri Feb 12 2021/
SHORT TERM (Today through Saturday)...
Showers diminished in coverage overnight due to the arrival of
slightly drier air from the north and brief isentropic downglide.
Currently however, weak isentropic lift has resumed allowing for
foggy conditions and patchy light rain/drizzle to return to the
region, mainly across the eastern half of the CWA. Showers are
expected to develop once again through the day today as a weak
mid-level shortwave through approaches the area from the west.
This activity may also spark a few thunderstorms over the region,
but expecting the heavier showers/storms to remain over the
coastal waters where better moisture/instability should reside.
The shortwave should push east of the area tonight, surface high
pressure will then settle in filtering drier air southward and
limiting the rainfall potential. By Saturday though, rain chances
are expected to gradually increase as another mid-level trough/low
deepens over northern Mexico and approaches South Texas towards
the end of the period.
Although not anticipating measuring rainfall until after day-
break today, some Hi-Res models are indicating spotty light
precip to develop near or just north of the Victoria Crossroads
region early this morning. Some of these models' thermal profiles
are hinting the possibility of light freezing precip to occur
over this area. However, confidence on occurrence is low, so have
opted for leaving this out of the grids for now, but will
continue to monitor the situation in case an update is needed.
These conditions may exist again tonight around the same area, but
will hold-off for now as well.
Temperatures wise, expect the temperatures to remain on the
cooler side and nearly steady through the period as CAA
continues. Highs today and Saturday are forecast to stay in the
upper 30s to mid 40s, with overnight lows tonight in the mid to
upper 30s. Cloudy to mostly cloudy skies and a light to moderate
northerly breeze will continue, which will allow for wind chill
temperatures to deep into the low to mid 20s at times through the
period.
LONG TERM (Saturday Night through Thursday)...
Light rain will be possible Saturday night ahead of an approaching
mid-level trough. As the trough moves over the area, arctic air will
surge south bringing much colder temperatures to the area. As the
cold air moves into the area Sunday morning, there is a slight
chance any lingering showers could result in freezing rain or rain
mixed with sleet.
A coastal trough will increase moisture across the area Sunday night
into Monday as more cold air surges south. Rain chances will
increase as temperatures plummet. Rain will begin to transition into
freezing rain by Sunday night through Monday morning from the north
and west toward the coast. Freezing temperatures are expected along
the coast by Monday morning. Sleet may begin to mix in by Monday
afternoon for most of the area. Temperatures will remain cold
Monday, with high temperatures in the mid 30s for most of the area.
Temperatures will be extremely cold Monday night into Tuesday
morning, with lows in the lower 20s and teens as the coastal trough
shifts to the northeast, cutting of moisture advection and clearing
skies. A Freeze Warning will probably be necessary. Wind chills will
be dangerously low Sunday night through Tuesday night as strong
winds develop with each surge of high pressure. A Wind Chill
Advisory will very likely be necessary, with a warning possible
across the northern tier of counties where wind chills could drop
into the single digits.
A quick rebound to temperatures in the 40s is expected for Tuesday,
with lows still in the 30s for Tuesday night. Another coastal trough
will develop Tuesday night/Wednesday, returning moisture and the
chances for rain. Winds will increase again, once again dropping
temperatures to near freezing for Wednesday night which could lead
to some isolated spots with freezing rain. The good news is that
this should be over quickly as temperatures increase and rain
chances end Thursday.
MARINE...
Scattered showers and isolated thunderstorms will by possible
today. Moderate to strong winds will continue through Saturday. A
Small Craft Advisory is in effect across the Gulf waters through
midnight tonight, and for the bays through noon today. Isolated
showers will remain possible tonight, becoming more scattered on
Saturday. Northerly winds will continue to be strong through early next week
due to surges of arctic air. Gusts to gale force are possible Monday
and Monday Night so a Gale Warning may be necessary. Showers will be
possible over the weekend, with the chance of some wintry
precipitation mixed in Monday. Rain chances should taper off by
Tuesday but return Tuesday Night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 41 37 44 35 47 / 30 20 30 30 20
Victoria 40 36 42 34 45 / 20 20 30 30 20
Laredo 43 37 41 36 43 / 20 20 40 20 10
Alice 41 36 43 34 45 / 20 20 40 30 20
Rockport 43 37 46 36 47 / 30 20 40 40 20
Cotulla 42 36 40 34 42 / 10 20 50 20 10
Kingsville 42 38 43 34 46 / 30 20 40 30 20
Navy Corpus 43 39 47 39 49 / 40 20 40 40 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until midnight CST tonight For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory until noon CST today For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor.
&&
TE/81...AVIATIONHazardous weather outlook, Feb 12, 6:30 AM CST, 8 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 630 AM CST Fri Feb 12 2021 TXZ229>234-239>247-342>347-442-443-447-131230- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 630 AM CST Fri Feb 12 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Wind Chill Advisory is in effect through 9 AM for portions of South Texas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Freezing temperatures are possible nightly Sunday night through Tuesday night for most locations. A Freeze Warning may be necessary. Wind Chill Advisory conditions are possible during the mentioned time frame of freezing temperatures. Sleet and light freezing rain are possible late Sunday night into Monday. GMZ230-235-250-255-270-275-131230- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 630 AM CST Fri Feb 12 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Foggy conditions with reduced visibilities to 1-3 miles or less will be possible today. A Small Craft Advisory is now in effect through tonight with strong northerly flow. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Small Craft Advisory will remain in effect for the near and offshore waters through Friday night. Advisory conditions may continue through the middle of the week. Gale conditions may occur on Monday.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 4:56 AM CST | Wind Chill Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 4 hr |
| Feb 12, 3:46 PM CST | Freeze Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 36 hr |
| Feb 12, 3:49 PM CST | Wind Chill Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 36 hr |
Nearby
Winter Storm Watches in Texas, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.